Alert archive / Louisiana / Flash Flood Warnings in 2005

Flash Flood Warning 20, NWS Shreveport, LA

September 24, 2005Bossier Parish, Caddo Parish, De Soto Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Sep 24, 2005, 2:56 PM CDT for Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 24, 2005, 2:56 PM CDT (19:56 UTC)
Expired
Sep 24, 2005, 6:00 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 23 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
328 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 241958
FFWSHV
LAC015-017-031-242300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT SAT SEP 24 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA
  CADDO PARISH IN NORTHWEST LOUISIANA
  DE SOTO PARISH IN NORTHWEST LOUISIANA

* UNTIL 600 PM CDT

* EXCESSIVE...HEAVY RAINFALL WILL CONTINUE THROUGH 600 PM ACROSS
  PORTIONS OF CADDO...BOSSIER AND DE SOTO PARISHES. AS THE CENTER OF
  TROPICAL STORM RITA MOVE OVER NORTHWEST LOUISIANA...EXPECT ADDITIONAL
  RAINFALL AMOUNTS OF NEAR TWO INCHES ACROSS NORTHERN AND WESTERN 
  DESOTO PARISH...WITH AN ADDITIONAL TWO TO FOUR INCHES ACROSS SOUTHERN
  CADDO AND SOUTHERN BOSSIER PARISH. DOPPLER RADAR ESTIMATED THAT 
  WIDESPREAD FOUR TO SIX INCHES OF RAIN HAD FALLEN ACROSS THE SOUTHERN 
  HALF OF CADDO AND BOSSIER PARISHES AND ALL OF DE SOTO PARISH WITH 
  ISOLATED EIGHT TO TEN INCH AMOUNTS INTO WESTERN DESOTO PARISH. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIVIAN...
  STONEWALL...SHREVEPORT...RED CHUTE...PLAIN DEALING...OIL CITY...
  HAUGHTON...GREENWOOD...EASTWOOD...BOSSIER CITY...BLANCHARD AND
  BENTON.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  BOSSIER PARISH IN NORTHWEST LOUISIANA
  CADDO PARISH IN NORTHWEST LOUISIANA
  DE SOTO PARISH IN NORTHWEST LOUISIANA
UNTIL 600 PM CDT.

LAT...LON 3186 9387 3187 9345 3225 9362 3226 9341
      3302 9354 3301 9404 3200 9404

$$
1 follow-up statement
000 
WGUS74 KSHV 242305
FFSSHV
LAC015-017-031-242310-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CDT SAT SEP 24 2005

...THE FLASH FLOOD WARNING FOR CADDO...BOSSIER...AND DE SOTO
PARISHES HAVE EXPIRED AS OF 600 PM CDT...

AT 600 PM CDT...THE NATIONAL WEATHER SERVICE DOPPLER RADAR
IN SHREVEPORT LOUISIANA...DETECTED A LARGE AREA OF SHOWERS AND
ISOLATED THUNDERSTORMS OVER NORTHWEST LOUISIANA AND NORTH
ACROSS SOUTHWEST ARKANSAS. THE HEAVIER RAINFALL BANDS...WITHIN
THE LARGE AREA...HAVE MOVED INTO NORTHEAST TEXAS AND SOUTHWEST
ARKANSAS.

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 12:10 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Sep 24, 12:10 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CDT SAT SEP 24 2005

.UPDATE...

OKAY...NEW ADVISORY IS OUT. RITA/S CENTER IS MOVING UP THE EAST
TEXAS STATE LINE. ZONES WILL BE UPDATED AND ISSUED NEXT.

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES: COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

     FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES: AND
     MILLER.

LA...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

     INLAND TROPICAL STORM WARNING UNTIL MIDNIGHT SUNDAY FOR THE
     FOLLOWING ZONES: BOSSIER...CADDO...DE
     SOTO...GRANT...NATCHITOCHES...RED RIVER...AND SABINE LA.

     WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...LA SALLE...WEBSTER...AND WINN.

     LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES:
     CALDWELL...CLAIBORNE...JACKSON...LINCOLN...OUACHITA...AND
     UNION LA.

OK...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES: AND MCCURTAIN.

TX...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...
     GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
     RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...
     SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

     LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
     ZONES: BOWIE...FRANKLIN...MORRIS...RED RIVER...AND TITUS.

     WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING ZONES:
     CAMP...CASS...SMITH...UPSHUR...AND WOOD.

     INLAND TROPICAL STORM WARNING UNTIL MIDNIGHT SUNDAY FOR THE
     FOLLOWING ZONES:
     CHEROKEE...GREGG...HARRISON...MARION...PANOLA...RUSK...
     SHELBY....ANGELINA...NACOGDOCHES...SABINE TX...AND
     SAN AUGUSTINE.

&&

17
Hazardous weather outlook, Sep 24, 12:00 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT SEP 24 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-251100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT SEP 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

INLAND TROPICAL STORM RITA WILL SPREAD POTENTIALLY FLOODING RAIN AND
STRONG WINDS UP TO TROPICAL STORM STRENGTH ACROSS THE REGION AS SHE
MOVES NORTHWARD ALONG THE EAST TEXAS STATE LINE. ISOLATED TORNADOES
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TORNADOES CAN BE EXPECTED ACROSS THE REGION ON SUNDAY
ASSOCIATED WITH REMNANTS OF RITA. HEAVY RAINS WILL CONTINUE SUNDAY.
ISOLATED RAINFALL TOTALS OVER 12 INCHES CAN BE EXPECTED OVER NORTH
LOUISIANA...SOUTH ARKANSAS...AND EAST TEXAS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED TODAY AND TONIGHT.

17

In the hours before

Local storm report, Sep 24, 9:42 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
942 AM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     HURRICANE        LUFKIN                  31.33N 94.73W
09/24/2005                   ANGELINA           TX   LAW ENFORCEMENT

            IN LUFKIN TREES AND POWERLINES DOWN...SOME ON HOUSES.
            SOME PEOPLE TRAPPED IN A HOUSE. ROOF OFF A CHURCH.
            EXTENSIVE STRUCTURE DAMAGE IN OTHER AREAS. NUMEROUS
            REPORTS OF TREES AND POWERLINES DOWN IN OTHER PARTS OF
            ANGELINA COUNTY.

0910 AM     HURRICANE        NACOGDOCHES             31.61N 94.65W
09/24/2005                   NACOGDOCHES        TX   TRAINED SPOTTER

            NUMEROUS TREES AND POWERLINES DOWN.

0905 AM     HURRICANE        SAN AUGUSTINE           31.53N 94.11W
09/24/2005                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN.

0905 AM     HURRICANE        HEMPHILL                31.34N 93.85W
09/24/2005                   SABINE             TX   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN ACROSS COUNTY.

0905 AM     TROPICAL STORM   MANY                    31.57N 93.47W
09/24/2005                   SABINE             LA   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN.

&&

KFALK
Local storm report, Sep 24, 9:52 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
952 AM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     TROPICAL STORM   CENTER                  31.79N 94.18W
09/24/2005                   SHELBY             TX   PUBLIC

            NUMEROUS TREES AND POWERLINES DOWN. WINDS 40 TO 50 MPH
            WITH GUSTS TO 70 MPH.

&&

03
Local storm report, Sep 24, 10:53 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1053 AM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     TROPICAL STORM   SHREVEPORT              32.47N 93.80W
09/24/2005                   CADDO              LA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ACROSS THE CITY.

1030 AM     FLASH FLOOD      CENTER                  31.79N 94.18W
09/24/2005                   SHELBY             TX   PUBLIC

            FLOODING ALONG HWY 96 JUST SOUTH OF CENTER.

&&

03
Local storm report, Sep 24, 1:32 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
132 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      CENTER                  31.79N 94.18W
09/24/2005                   SHELBY             TX   PUBLIC

            8.46 INCHES OF RAIN TODAY IN CENTER THROUGH 130 PM.
            NUMEROUS ROADS UNDERWATER.

&&

03
Special weather statement, Sep 24, 1:46 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
146 PM CDT SAT SEP 24 2005

LAZ001>003-010-011-242145-
BOSSIER-CADDO-DE SOTO-RED RIVER LA-WEBSTER-
146 PM CDT SAT SEP 24 2005

...EYE OF TROPICAL STORM RITA TO PASS OVER SHREVEPORT AND BOSSIER
CITY LOUISIANA...

THE EYE OF TROPICAL STORM RITA WILL PASS OVER THE SHREVEPORT AND
BOSSIER CITY METROPOLITAN AREA...BETWEEN 3 AND 4 PM THIS AFTERNOON.
ALTHOUGH RITA CONTINUES TO WEAKEN...WINDS OF 30 TO 60 MPH WILL OCCUR
AS THE CENTER OF THE CIRCULATION MOVES OVER SHREVEPORT AND BOSSIER
CITY. BY EARLY EVENING...WEATHER CONDITIONS SHOULD IMPROVE...WITH
WINDS DECREASING...AND RAIN TAPERING OFF.
Local storm report, Sep 24, 2:04 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
204 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     FLASH FLOOD      SHREVEPORT              32.47N 93.80W
09/24/2005                   CADDO              LA   LAW ENFORCEMENT

            FLASH FLOODING REPORTED ON YOUREE DRIVE...HEARNE AND
            MIDWAY...NORTH MARKET ST...AND I20 AT PINES AND AT
            JEWELLA

&&

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 7:54 AM CDTTornado WarningSHVSabine66 min
Sep 24, 8:50 AM CDTTornado WarningSHVSabine70 min
Sep 24, 10:57 AM CDTFlash Flood WarningSHVBossier, Caddo, De Soto4 hr

Nearby

Flash Flood Warnings in Louisiana, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.